I have a question. I am 39 years old and I don't know why I recently noticed this but it worries me. Is it normal to have one areola slightly a different color than the other? My left is a light brown and my right is pink. I hate to go to the dr just for this. I was on birth control pills for a month for an ovarian cyst and then I quit the pill. I don't know if this is hormonal related or what. I figured maybe someone on here has a similar situation or knows someone?
Usually areolas become darker during pregnancy,which could start with one becoming darker and then the other one catching up.
If you are sure you are not pregnant,then hormonal imbalance could cause areola darkening.This can happen during your menstrual cycles,or due to certain medications, particularly birth control pills.
I don't think you should worry about breast cancer,since you don't mention having any other symptoms,such as itchiness,scaling,swelling, nipple discharge etc.Each person responds to their hormone shifts differently and it takes some time for the body to readjusts.
If you have any doubt,I would recommend scheduling an appointment with your OBGYN for evaluation just to make sure that all is fine okay?.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.